Injectable Mtx !!!

Hi

Saw the rheumy nurse today. The upshot is, to reduce the sickness and diarrhoea that I am experiencing, she suggested I go onto Injectable mtx. I agreed as at the moment my down time is 3.5 days after taking mtx, which for me is on a saturday. I still am suffering from loose stools.

I agreed to increase to 20mg mtx injectable, which will start after the training classes and to reduce my steroids 1mg a wk from 10, once I start the injectable mtx. Consultant feels I will need to increase initailly to compensate for the reduction in steroids.

My das score has come down from 6.3 to 3.63, but rheumy did not know how much steroids had contributed to the score, because steroids masks the symnptoms. I still have joint tenderness in hands/wrists and my hands are still producing heat.

I am to increase folic acid to 3x5mg a week, until I start injectable, then reduce back down to 5mg. To try and tackle the sickness I am experiencing now.

Forgot to ask, but do you still have to inject after when you have eaten or can you do it any time of a day???

I am anxious about injecting, disappointed that I can't still keep my little miracles, but hopeful that the sickness will disappear - eventually sometime in the new year. To be honest I never thought I would be offered it and I was not going to ask for it, although I had been researching it the last couple of evenings. Was undecided about it.

Not looking forward to more hair loss due to mtx increase again. But I have an appt in Jan, to cut hair short again, due to the continued hair loss every time I increase mtx. It's a fallacy that its only hair thinning, some peps loose alot more, rheumy nurse confessed today. As my hair loss only happens due to the increases and then settles and stops, I am hoping, that in time it will regrow as I continue to get use to mtx.

Well I have all my boys home now (son has arrived back home from uni, yesterday). Hubby has finished work for the christmas, so I am looking forward and excited about the festive season.

I wish you a merry chrimbo and a happy new year. Here's hoping a pain free or much reduced time.

Thanks for all your adive and support this yr

Sci x

Ooh, my other good news is that I am now on once a month obs - yippeee!

13 Replies

oldestnewest
  • Sci, i inject once a week,its not hard to do. I also take folic acid 3 times a week the day after mtx. i wish i was on once a month blood tests.

    Sci you have a lovely chrimbo (boy i haven't heard that word in a while) and a peaceful new year.

    With love sylvi.xx

  • Thanks

    Merry christmas to you also!

    x

  • Have a good Xmas.. im confident you will get used to injecting xx

  • good luck with that, that must be horrid suffering like that for so long.

    can I ask, the once a month obs, how often did you get them before? I was every week for 6 months but now just once a month... x

  • hi wiliby

    I have had two wkly blood obs since diagnosis, i.e the last 10 wks. so ecstatic about monthly obs.

    Sci x

  • Hi Sci

    It's the thought of injecting yourself that's the hard bit,once you get over that it's not too bad it just stings for a minute or so afterwards.The other advantage is you may get away with a lower dose.My rhuemy reckons that up to 40% of tablets don't get absorbed properly as thet travel through the digestive tract-don't know where he got this from but it does make sense.

    Have a great Xmas and hope your new treatment works well

    Julie xx

  • Hi Julie

    I would agree and its this that I am having to get use to. I am also afraid it might hurt????

    I am not happy with the dosage, but, my rheumy consultant, so far has been spot on with dosage, so I did not disagree with her on this occasion.

    I feel the step down in steroids is to fast, but maybe she is right at 20mg mtx, this will more than compensate. I am willing to try it.

    Thanks for being honest about the sting. Does it sting if you hold the skin taught for a moment after you withdraw the needle? Well I am hoping this will reduce the stinging sensation.

    Merry christmas

    Sci

  • Hi Sci

    I too am starting on injections due to sickness and the rest and mine lasts 2 days after. I am starting mine next week but not sure of the dosage yet but hopefully it will rectify the nausea as it wipes me out every Thursday and most of Friday which is not good when i am working. I have to say the MTX is excellent as it has reduced my inflammation significantly however had a flare up on my left wrist yesterday due to doing all my food shopping for Xmas. I would not let my other half come with me as i wanted to do it myself and boy! did i suffer. It has taught me a lesson that although i am feeling much better it is still hovering in my body but meds keeping it mostly at bay. I am now trying to take it easy until Xmas day so don't have a flare up as i have 16 coming for lunch.

    I am still on fornightly bloods as well but the rheumy nurse has agreed to do them the same day as my injections to save me travelling to the hospital twice a week. I have to have my injections initially at the hospital for about 8 weeks until they level the dosage correctly and then i will be injecting myself. Does anyone know where about you inject as i don't know this yet.

    Debxx

  • Hi Deb,

    You inject in either your thigh or abdomen. I have decided to do it in my abdomen, as I am more fleshy there!

    I am changing my mtx day to friday from saturday. because I don't want to be sick all over the chrimbo period. I can take the folic acid on sunday onwards, so I should experience less sickness. Then when I inject do it friday nite before I go to bed.

    I would of loved to have them do the injections, but I must confess I did not want no change over the chrimbo to reduce the chance of me being ill, ie, I did not want to reduce steriods. So I can wait another two wks and hopefully, this will also be better for when I return to work in the new year.

    Keep me posted on how you get on with the injections and I will with you.

    Hope your flare settles down, take care

    Sci x

  • Top of your thigh is easiest, Alternate between them every week. After injection, press with alcohol swab, but don't rub. Voila! That's it!

  • You can take your MTX inject. any time of the day. I take mine at night and have no side effects by morning. Some report feeling more tired the following day, but that's not so bad. Loret

  • Hi Loret

    Thanks for that. I am hoping I will experience no more nausea etc.

    Cheers Sci xx

  • Hi again Sci

    I always inject in my stomach - more baby flab there!

    I think the sting is the meds dispersing - not sure but it really only lasts for a minute and it's really not that bad,i just wanted to warn you in case it happens to you.One piece of advice,try not to dither about.When i first started i sat with the uncapped needle hovering worrying about injecting. This makes it worse as i was so tense.Now i get everything ready and just inject as quickly as possible.

    Good luck - i'm sure you'll be fine and i hope it works really well-let me know how you get on.

    Julie XX

You may also like...